I started using Propecia when I was 27 and I am now 43. I didn’t really notice any side effects until I was 33. I started having erectile difficulties then which are offset by daily Cialis use. The difficulties were loss of erection during sex and reduced ejaculate. Is it possible that it took 6 years for the sexual side effects to kick in from Propecia?
The drug has definitely helped me prevent hair loss and I would like to keep taking it but I have also dealt with some anxiety and depression issues over the last few years.
The basic question is: Can it take that long( 6 years) for side effects to show up?
You need to see a medical doctor and have a physical exam. Many men in their 40s or even 30s have erectile dysfunction (ED) without ever taking Propecia. It’s just that they do not openly talk about it. You might also have undiagnosed medical conditions (diabetes, high blood pressure, high cholesterol, obesity, etc) that can cause ED. Or you can be taking other medications (blood pressure, anti-depressants) or drugs (marijuana, cocaine, etc) that may be causing the ED. Maybe you smoke cigarettes or you drink alcohol. I don’t know enough about you and since you’re not my patient, I’m just taking wild guesses here as to possible causes.
I suppose it is possible that after 6 years in a healthy man with none of the things discussed above, some sexual side effects may develop over time. That being said, it is more likely that if you were going to have side effects from Propecia, they would appear within the first few weeks.
I’ve written about this before here.